Strong Convergence Theorems for a Generalized Equilibrium Problem with a Relaxed Monotone Mapping and a Countable Family of Nonexpansive Mappings in a Hilbert Space
© Shenghua Wang et al. 2010
Received: 15 March 2010
Accepted: 20 June 2010
Published: 8 July 2010
We introduce a new iterative method for finding a common element of the set of solutions of a generalized equilibrium problem with a relaxed monotone mapping and the set of common fixed points of a countable family of nonexpansive mappings in a Hilbert space and then prove that the sequence converges strongly to a common element of the two sets. Using this result, we prove several new strong convergence theorems in fixed point problems, variational inequalities, and equilibrium problems.
then is called a solution of the variational inequality. The set of all solutions of the variational inequality is denoted by . It is known that is closed and convex. Recently Takahashi and Toyoda  introduced an iterative method for finding an element of ; see also . On the other hand, Plubtieng and Punpaeng  introduced an iterative method for finding an element of ; see also .
where is a constant; see . In the case of for all , is said to be relaxed -monotone. In the case of for all and , where and , is said to be -monotone; see [11–13]. In fact, in this case, if , then is a -strongly monotone mapping. Moreover, every monotone mapping is relaxed - monotone with for all and .
where is a relaxed - monotone mapping, is a -inverse-strongly monotone mapping, and is a countable family of nonexpansive mappings such that , , and , , and are three control sequences. We prove that defined by (1.14) converges strongly to . Using the main result in this paper, we also prove several new strong convergence theorems for finding the elements of , , , and , respectively, where is a nonexpansive mapping.
Definition 2.1 (see ).
Let be a Banach space with the dual space and let be a nonempty subset of . Let and be two mappings. The mapping is said to be -hemicontinuous if, for any fixed , the function defined by is continuous at .
Let be a Hilbert space and let be a nonempty closed convex subset of . Let be an -hemicontinuous and relaxed - monotone mapping. Let be a bifunction from to satisfying (A1) and (A4). Let and . Assume that
Definition 2.3 (see ).
Lemma 2.4 (see ).
Next we use the concept of KKM mapping to prove two basic lemmas for our main result. The idea of the proof of the next lemma is contained in the paper of Fang and Huang .
Let be a real Hilbert space and be a nonempty bounded closed convex subset of . Let be an -hemicontinuous and relaxed - monotone mapping, and let be a bifunction from to satisfying (A1) and (A4). Let . Assume that
Then problem (2.6) is solvable.
This completes the proof.
Then, the following holds:
Finally, we prove that is closed and convex. Indeed, Since every firm nonexpansive mapping is nonexpansive, we see that is nonexpansive from (2). On the other hand, since the set of fixed points of every nonexpansive mapping is closed and convex, we have that is closed and convex from (2) and (3). This completes the proof.
3. Main Results
In this section, we prove a strong convergence theorem which is our main result.
Let be a nonempty bounded closed convex subset of a real Hilbert space and let be a bifunction satisfying (A1), (A2), (A3), and (A4). Let be an -hemicontinuous and relaxed - monotone mapping, let be a -inverse-strongly monotone mapping, and let be a countable family of nonexpansive mappings such that . Assume that the conditions (i)–(iv) of Lemma 2.6 are satisfied. Let and assume that is a strictly decreasing sequence. Assume that with some and with some . Then, for any , the sequence generated by (1.14) converges strongly to . In particular, if contains the origin 0, taking , then the sequence generated by (1.14) converges strongly to the minimum norm element in .
We split the proof into following steps.
Then, we obtain the desired result by Theorem 3.1.
The novelty of this paper lies in the following aspects.
(i)A new general equilibrium problem with a relaxed monotone mapping is considered.
This work was supported by the Natural Science Foundation of Hebei Province (A2010001482).
- Tada A, Takahashi W: Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem. Journal of Optimization Theory and Applications 2007,133(3):359–370. 10.1007/s10957-007-9187-zMathSciNetView ArticleMATHGoogle Scholar
- Takahashi S, Takahashi W: Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces. Journal of Mathematical Analysis and Applications 2007,331(1):506–515. 10.1016/j.jmaa.2006.08.036MathSciNetView ArticleMATHGoogle Scholar
- Takahashi W: Nonlinear Functional Analysis, Fixed Point Theory and Its Applications. Yokohama Publishers, Yokohama, Japan; 2000:iv+276.MATHGoogle Scholar
- Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert space. Journal of Mathematical Analysis and Applications 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6MathSciNetView ArticleMATHGoogle Scholar
- Takahashi W, Toyoda M: Weak convergence theorems for nonexpansive mappings and monotone mappings. Journal of Optimization Theory and Applications 2003,118(2):417–428. 10.1023/A:1025407607560MathSciNetView ArticleMATHGoogle Scholar
- Iiduka H, Takahashi W: Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings. Nonlinear Analysis: Theory, Methods & Applications 2005,61(3):341–350. 10.1016/j.na.2003.07.023MathSciNetView ArticleMATHGoogle Scholar
- Plubtieng S, Punpaeng R: A new iterative method for equilibrium problems and fixed point problems of nonexpansive mappings and monotone mappings. Applied Mathematics and Computation 2008,197(2):548–558. 10.1016/j.amc.2007.07.075MathSciNetView ArticleMATHGoogle Scholar
- Wang S, Zhou H, Song J: Viscosity approximation methods for equilibrium problems and fixed point problems of nonexpansive mappings and inverse-strongly monotone mappings. Methods and Applications of Analysis 2007,14(4):405–419.MathSciNetView ArticleMATHGoogle Scholar
- Takahashi S, Takahashi W: Strong convergence theorem for a generalized equilibrium problem and a nonexpansive mapping in a Hilbert space. Nonlinear Analysis: Theory, Methods & Applications 2008,69(3):1025–1033. 10.1016/j.na.2008.02.042MathSciNetView ArticleMATHGoogle Scholar
- Fang YP, Huang NJ: Variational-like inequalities with generalized monotone mappings in Banach spaces. Journal of Optimization Theory and Applications 2003,118(2):327–338. 10.1023/A:1025499305742MathSciNetView ArticleMATHGoogle Scholar
- Goeleven D, Motreanu D: Eigenvalue and dynamic problems for variational and hemivariational inequalities. Communications on Applied Nonlinear Analysis 1996,3(4):1–21.MathSciNetMATHGoogle Scholar
- Siddiqi AH, Ansari QH, Kazmi KR: On nonlinear variational inequalities. Indian Journal of Pure and Applied Mathematics 1994,25(9):969–973.MathSciNetMATHGoogle Scholar
- Verma RU: Nonlinear variational inequalities on convex subsets of Banach spaces. Applied Mathematics Letters 1997,10(4):25–27. 10.1016/S0893-9659(97)00054-2MathSciNetView ArticleMATHGoogle Scholar
- Marzukiewicz KK: Ein beweis des fixpuntsatzen fur n -dimensionale simplexe. Fundamenta Mathematicae 1929, 14: 132–137.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.